DOI 10.1186/s12888-021-03433-6
Transitory restless arms syndrome in a patient with antipsychotics and antidepressants: a case report.
Аннотация
BACKGROUND
Restless arms syndrome (RAS) is characterized by uncomfortable aching or burning sensations in the arms. RAS is regarded as an upper limb variant of restless legs syndrome (RLS). The lack of specific diagnostic criteria makes it difficult to recognize the RAS. Therefore, RAS is usually neglected in clinical practice. Moreover, when a patient was diagnosed with RAS, the adjustment of medications was the first choice for doctors, which may make the patient's condition unstable.
CASE PRESENTATION: A 33-year-old woman was diagnosed with schizophrenia and major depressive disorder. Starting with 0.6 g/d amisulpride, 0.1 g/d quetiapine, 75 mg/d venlafaxine sustained-release tablets, the patient reported symptoms of RAS (itching arms) on the fourth day since the latest hospitalization. After ruling out other factors, her RAS was suspected to be induced by antidepressants or antipsychotics. Without medication adjustment, RAS spontaneously remitted.
CONCLUSIONS
This case suggests that psychiatrists should pay attention to RAS when using antipsychotics and/or antidepressants. Moreover, RAS may be transitory. When a patient manifests RAS, observation may be one choice instead of an immediate medication adjustment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.